MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM P AMISTEM-P STD STEM SIZE 5; UNCEMENTED HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM P AMISTEM-P STD STEM SIZE 5; UNCEMENTED HIP STEM
Catalog Number 01.18.405
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 04/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 may 2019: lot 179938: (b)(4) items manufactured and released on 15-may-2018.Expiration date: 2023-05-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical manager: five months after cementless total hip arthroplasty, the patient reported pain due to a femoral fracture occurred few days after surgery.During rehabilitation period, a sudden movement on a weakened bone due to normal femoral preparation may favour the occurrence of early fracture.There is no reason to suspect a faulty device.
 
Event or Problem Description
On the (b)(6) 2019 we were informed of a revision surgery planned for and performed on the (b)(6) 2019, 5 months form the primary, due to pain caused by a fractured femur and subsided stem.The patient getting out of bed heard a popping sound, she assumed it was her knee popping but it was her hip fracturing and the stem subsiding (the patient is overweight).The surgeon revised the ceramic head to extend the patient's leg length and the surgery was completed successfully.The fracture was already healed so the surgeon chose to leave the stem in place.

Brand Name
STEM: AMISTEM P AMISTEM-P STD STEM SIZE 5
Common Device Name
UNCEMENTED HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8595282
Report Number3005180920-2019-00361
Device Sequence Number16686773
Product Code LZO
UDI-Device Identifier07630040720045
UDI-Public07630040720045
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2023
Device Catalogue Number01.18.405
Device Lot Number179938
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;